Alert archive / Georgia / River Flood Warnings in 2022
River Flood Warning 39, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 5, 2022, 8:36 AM EST for Floyd County, Georgia. It was in force for 13 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 5, 2022, 8:36 AM EST (13:36 UTC)
- Expired
- Feb 5, 2022, 9:10 PM EST
- In force
- 13 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Floyd County, GA
The radar
The Northeast Alabama radar (KHTX), 106 km from the middle of the area, began a volume at 13:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Coosa River at Mayos Bar Lock and Dam near Rome (RMBG1). The gauge peaked at 24.50 ft at Feb 6, 2022, 9:00 PM EST.
- Action stage
- 21 ft
- Minor stage
- 24 ft
- Moderate stage
- 31 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02397000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
865
WGUS42 KFFC 051336
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
836 AM EST Sat Feb 5 2022
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Coosa River near Rome Mayos Bar L & D Park affecting Floyd County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC115-060145-
/O.NEW.KFFC.FL.W.0039.220205T1336Z-000000T0000Z/
/RMBG1.1.ER.220205T1245Z.220205T1245Z.000000T0000Z.NO/
836 AM EST Sat Feb 5 2022
...FLOOD WARNING IN EFFECT FROM THIS MORNING UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is expected.
* WHERE...Coosa River near Rome Mayos Bar L & D Park.
* WHEN...From this morning until further notice.
* IMPACTS...At 24.0 feet, Minor flooding begins of the woodlands...
fields and pastures along the river upstream and downstream from
the gage on the old Lock and Dam behind the Trading Post. The boat
ramp will be mostly under water at the Lock and Dam park.
* ADDITIONAL DETAILS...
- At 7:45 AM EST Saturday the stage was 23.9 feet and rising.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:45 AM EST Saturday was 24.0 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 24.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3425 8524 3421 8518 3417 8526 3421 8539
3427 8542 3428 8537 3423 8526
$$2 follow-up statements
946
WGUS82 KFFC 051631
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1131 AM EST Sat Feb 5 2022
...The Flood Warning continues for the following rivers in Georgia...
Coosa River near Rome Mayos Bar L & D Park affecting Floyd County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC115-060445-
/O.CON.KFFC.FL.W.0039.000000T0000Z-000000T0000Z/
/RMBG1.N.ER.220205T1245Z.220205T1515Z.000000T0000Z.NO/
1131 AM EST Sat Feb 5 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Coosa River near Rome Mayos Bar L & D Park.
* WHEN...Until further notice.
* IMPACTS...At 24 feet, Minor flooding begins of the woodlands...
fields and pastures along the river upstream and downstream from
the gage on the old Lock and Dam behind the Trading Post. The boat
ramp will be mostly under water at the Lock and Dam park.
* ADDITIONAL DETAILS...
- At 10:45 AM EST Saturday the stage was 24 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:45 AM EST Saturday was 24 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 24 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3425 8524 3421 8518 3417 8526 3421 8539
3427 8542 3428 8537 3423 8526
$$982
WGUS82 KFFC 060210
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
910 PM EST Sat Feb 5 2022
...The Flood Warning is cancelled for the following rivers in
Georgia...
Coosa River near Rome Mayos Bar L & D Park affecting Floyd County.
GAC115-060315-
/O.CAN.KFFC.FL.W.0039.000000T0000Z-220206T0210Z/
/RMBG1.N.ER.220205T1245Z.220205T1515Z.220205T1737Z.NO/
910 PM EST Sat Feb 5 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Coosa River near Rome Mayos Bar L & D Park.
* ADDITIONAL DETAILS...
- At 8:45 PM EST Saturday the stage was 23.4 feet and falling.
- Forecast...No forecast is available for this location.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3425 8524 3421 8518 3417 8526 3421 8539
3427 8542 3428 8537 3423 8526
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 5, 6:41 AM EST, 1 hour 55 minutes earlier.
Area forecast discussion, Feb 5, 6:41 AM EST, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 641 AM EST Sat Feb 5 2022 ...Updated for 12Z Aviation Discussion... .PREV DISCUSSION... /Issued 342 AM EST Sat Feb 5 2022/ SHORT TERM /Today through Sunday/... The axis of the upper-level, longwave trough currently resting over eastern North America will pass through the forecast area early this morning as the trough pivots from positively-tilted to negatively- tilted and begins to lift to the northeast. This trough was the culprit behind the cold frontal passage that moved through yesterday, and thanks to that frontal passage a cool, dry airmass will continue to surge into the forecast area throughout the day today. The pressure gradient across the southeastern CONUS should be reinforced throughout the day by low-level ridging spreading over the Midwest and Tennessee River Valley, leading to breezy conditions with occasional gusts up to 15-25 mph. As dry air continues to flow into the region near the surface, low-level clouds should dissipate by mid-morning resulting in mostly clear skies today and through the short term period. By tonight, high pressure driven into the Midwest by the ridging at the 850 hPa will begin begin centering itself over the Mid-Atlantic states followed by the New England region by early Sunday morning. This rapid departure of the surface high pressure will leave the region without a strong synoptic influence through the rest of the short term period. Relative high pressure will remain in place, allowing a tranquil weather pattern to settle in for a short time. Temperatures thorough the short term will range between 5 to 10 degrees below normal, with lows in the 20s and low 30s, and high temperatures in the afternoon in the 40s and low 50s. Relative humidity values are likely to fall to the 30s and 40s in the afternoons, but may take several days for fuels to dry out following recent rainfall before smoke plumbs will be spotted once again across the area. Thiem LONG TERM /Sunday Night through Friday/... Fairly quiet conditions on tap for the long term portion of the forecast. Surface low pressure is expected to develop along a stalled boundary off the Florida coast by Sunday night. This low center will begin to push up the eastern seaboard early next week. High pressure will build in from the west through the end of the week. Some light precipitation on the back side of the low is possible Sunday night into Monday. QPF values have remained pretty light from run to run. A front is expected to move through the CWA Friday into the weekend. There are some differences in timing with the GFS and ECMWF, with the GFS being faster. However, both models are not indicating much moisture with this system. NListemaa .AVIATION... 12Z Update... VFR conditions in place across the forecast area and expected to prevail through TAF period. High pressure will keep skies mostly clear outside FEW025 or FEW250, with no VSBY concerns. Winds out of the NNW this morning and afternoon around 8-12kts with gusts to 15-20kts through 20-22Z before becoming light, calm to less than 7kts, and shifting out of the NE after 00Z and out of the east by 06Z. Timing for east onset at ATL around 02Z. //ATL Confidence...12Z Update... High on all elements. Thiem && .PRELIMINARY POINT TEMPS/POPS... Athens 48 27 48 33 / 0 0 0 10 Atlanta 44 28 48 34 / 0 0 0 5 Blairsville 41 22 44 26 / 0 0 0 0 Cartersville 42 27 49 31 / 0 0 0 0 Columbus 50 31 53 38 / 0 0 0 5 Gainesville 47 28 46 33 / 0 0 0 5 Macon 52 29 54 37 / 0 0 5 20 Rome 45 25 51 30 / 0 0 0 0 Peachtree City 45 27 49 33 / 0 0 0 5 Vidalia 54 35 51 41 / 0 5 20 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Thiem LONG TERM....NListemaa AVIATION...Thiem
Hazardous weather outlook, Feb 5, 5:28 AM EST, 3 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 528 AM EST Sat Feb 5 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061030- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 528 AM EST Sat Feb 5 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 7:52 PM EST | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 11 hr |
| Feb 4, 8:23 PM EST | River Flood Warning | FFC | Barrow, Jackson | 10 hr |
| Feb 5, 6:30 PM EST | River Flood Warning | FFC | Washington, Wilkinson | 14 hr |
Nearby
River Flood Warnings in Georgia, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.